Alert archive / Virginia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 252, NWS Wakefield, VA

August 2, 2008Louisa County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Aug 2, 2008, 3:55 PM EDT for Louisa County, Virginia. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2008, 3:55 PM EDT (19:55 UTC)
Expired
Aug 2, 2008, 5:00 PM EDT
In force
65 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

County Louisa County, VA

The radar

The Sterling radar (KLWX), 116 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 4:40 PM EDTTSTM WND DMGNw Louisa, VATREES DOWN NORTHWEST OF LOUISA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2008-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2008-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-223 J/kg
Mixed-layer LCL
1825 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KAKQ 021955
SVRAKQ
VAC109-022100-
/O.NEW.KAKQ.SV.W.0252.080802T1955Z-080802T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
355 PM EDT SAT AUG 2 2008

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOUISA COUNTY IN CENTRAL VIRGINIA...

* UNTIL 500 PM EDT

* AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12
  MILES NORTH OF BOSWELLS TAVERN...OR 19 MILES NORTHWEST OF LOUISA...
  AND MOVING SOUTHEAST AT 32 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES NORTHEAST OF BOSWELLS TAVERN BY 405 PM EDT...
  LOUISA BY 425 PM EDT...
  MINERAL BY 435 PM EDT...
  BUMPASS BY 450 PM EDT...

LAT...LON 3813 7821 3815 7808 3814 7805 3815 7802
      3813 7798 3811 7784 3803 7774 3801 7769
      3774 7782 3782 7795 3784 7795 3790 7803
      3792 7810 3803 7827 3805 7828
TIME...MOT...LOC 1955Z 306DEG 27KT 3821 7817

$$

WAMSLEY
2 follow-up statements
000 
WWUS51 KAKQ 022022
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
422 PM EDT SAT AUG 2 2008

VAC109-022100-
/O.CON.KAKQ.SV.W.0252.000000T0000Z-080802T2100Z/
LOUISA VA-
422 PM EDT SAT AUG 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR LOUISA COUNTY...

AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR VAWTER CORNER...OR 7 MILES NORTH OF LOUISA...MOVING
SOUTHEAST AT 31 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WARES CROSSROADS BY 430 PM EDT...
  MINERAL AND PENDLETON BY 435 PM EDT...
  FREDERICKS HALL AND 6 MILES NORTHEAST OF CUCKOO BY 440 PM EDT...
  9 MILES NORTHEAST OF APPLE GROVE BY 445 PM EDT...
  BUMPASS BY 450 PM EDT...
  7 MILES NORTHEAST OF LOCUST CREEK BY 455 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR SOUTHEAST MARYLAND AND EASTERN VIRGINIA.

LAT...LON 3813 7821 3815 7808 3814 7805 3815 7802
      3813 7798 3811 7784 3803 7774 3801 7769
      3774 7782 3782 7795 3784 7795 3790 7803
      3792 7810 3803 7827 3805 7828
TIME...MOT...LOC 2022Z 306DEG 27KT 3809 7796

$$

WAMSLEY
000 
WWUS51 KAKQ 022042
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
442 PM EDT SAT AUG 2 2008

VAC109-022100-
/O.CON.KAKQ.SV.W.0252.000000T0000Z-080802T2100Z/
LOUISA VA-
441 PM EDT SAT AUG 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR LOUISA COUNTY...

AT 441 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR WARES CROSSROADS...OR NEAR LOUISA...
MOVING SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CUCKOO BY 450 PM EDT...
  FREDERICKS HALL BY 455 PM EDT...
  BUMPASS...8 MILES NORTH OF LOCUST CREEK AND 9 MILES NORTHEAST OF
  APPLE GROVE BY 500 PM EDT...

PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAAS NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR SOUTHEAST MARYLAND AND EASTERN VIRGINIA.

LAT...LON 3813 7798 3811 7784 3804 7775 3801 7769
      3774 7782 3781 7794 3784 7795 3794 7808
      3805 7811
TIME...MOT...LOC 2041Z 307DEG 22KT 3805 7791

$$

WAMSLEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:55 PM EDT, 1 hour earlier.

Area forecast discussion, Aug 2, 2:55 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
255 PM EDT SAT AUG 2 2008

.SYNOPSIS...
A COLD FRONT MOVES ACROSS THE AREA TONIGHT...THEN STALLS ACROSS
NORTH CAROLINA SUNDAY. HIGH PRESSURE BUILDS INTO THE REGION
SUNDAY...THEN BECOMES CENTERED OVER THE EAST COAST THROUGH TUESDAY.
ANOTHER COLD FRONT APPROACHES BY LATE IN THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
RTHR INTERESTING WX SCENARIO OCCURRING ACROSS FA ATTM. OUTFLOW
BNDRY FROM LAST NITES STORMS SETTLED ACROSS SRN VA THIS AM. THIS
BNDRY HAS BECOME THE FOCUS FOR PULSE TYPE SVR STORMS PAST FEW HRS.
XPCT THIS TREND TO CONT NXT FEW HRS AS ADDNTL OUTFLOW BNDRYS MERGE
& INITIATE TSTRMS (SEEING ANTHR OUTFLOW BNDRY MOVG N FROM TSTRM IN
BERTIE CNTY NC).

OTW...SUBSIDENCE FROM LAST NITES STORMS COVER MOST OF THE NRN HALF
OF FA WITH LITTLE IN WAY OF CLOUD COVER OTHR THAN CI BLOWOFF. AFTR
COORD WITH SPC...DECIDED TO HOLD OFF ON ANY SVR TSTRM WATCH ERLY
THIS AFTRN DUE TO THIS SUBSIDENCE. WILL BE MONITORING TSTRM DVLPMNT
TO THE N & W NXT FEW HRS AHEAD OF APPRCHG CDFRNT. THUS...ANTHR WATCH
BOX MAY BE NEEDED FOR ANY DVPMNT LATER THIS AFTRN.

FRNT PROGGED TO SLOWLY MOVE ACROSS FA TONITE. AIR DRIES OUT BEHIND
FROPA ENDING CHC FOR PCPN. THUS...WILL CONT CHC POPS THIS EVE FOR
WRN HALF OF FA...ENDG POPS BY MIDNITE. FRNTL MOVMNT WILL BE SLOW
ENUF TO CONT CHC POPS ACROSS SRN AND ERN SCTNS THRU SUNRISE. LOWS
FROM M60S-M70S.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
BNDRY STALLS ACROSS ERN NC SUN...WITH ANY SPRT FOR CONVECTION
REMAINING S OF ALBEMARLE SND. H5 RIDGE BUILDS INTO RGN SUN RESULTING
IN A DRY DAY. H85 TMPS SPRTS MAX READINGS FROM THE U80S-L90S.

WEAK IMPULSE PROGGED TO DVLP ALONG STALLED BNDRY ACROSS ERN NC MONDAY.
MODELS DISAGREE WRT HOW FAR N ANY SGNFCNT MSTR GETS MON. GFS FRTHR
N (UP TO NC/VA BRDR) WHILE NAM KEEPS MSTR IVOF ALBEMARLE SND. DECIDED
TO SPLIT DIFFERENCE AND ADD SLGHT CHC AFTRN POPS TO NE NC ZONES. OTW...
ANTHR TYPICAL ERLY AUGUST DAY WITH HIGHS FROM U80S-L90S. BERMUDA RIDGE
HOLDS TIGHT TUE. H85 TMPS AOA 20C PUTS READINGS INTO THE M90S W OF CHES
BAY. THIS COMBINED WITH DP TMPS ARND 70 RESULTS IN HEAT INDEX VALUES
BTWN 100-105.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
RDG BUILDING STRONGLY EWD TWD/INTO MID-ATL RGN BY TUE-MID NEXT WK
BEFORE PUSHING SOUTHWARD INTO THE CAROLINAS LATE WK. AS RIDGE BUILDS
LOOK FOR ANOTHER ROUND OF EXCESSIVE HEAT (ESP INLAND) AND GRADUAL
INCREASE IN HUMIDITY. AS STATED YESTERDAY...TRENDS ON THE THE MEX
MAX TEMP NUMBERS CONTINUE TO BE TOO WARM ON DAYS 4-5 (ESPECIALLY
NEAR THE COAST). MEX GUIDANCE CONTINUES TO FLIP FLOP 00Z/12Z RUNS
AND ONCE AGAIN THE 12Z RUN SEEMS TO BE WAY TOO WARM AND LOOKS TO BE
COMING FROM THE VERY HIGH END CATEGORY OF ALL THE 20 ENSEMBLE
MEMBERS. WILL CONTINUE TO STICK TO NEAR THE AVG MEAN MAX TEMPS FOR
TUE/WED. INTERESTING THAT THE GFS/ECMWF 1000-850MB THICKNESS SCHEMES
ARE ALSO NOT AS WARM AS PREDICTED FROM 12Z RUNS YESTERDAY. CONTINUE
TO THINK HIGHER DEW POINTS IN THE MID TO UPR 70S WILL KEEP TEMPS
ONLY IN THE UPR 80S TO LOWER 90S NEAR THE COAST TUE AND WED...BUT
TEMPS IN THE MID TO UPR 90S (ESP SW 1/3RD CWA) WILL BE POSSIBLE
INLAND.

RIDGE PUSHES SOUTHWARD LATE WK BRINGING AND END TO THE EXCESSIVE
HEAT AND AN INCREASE IN CHCS FOR SHRA/TSRAS.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
WK COLD FRONT CROSSES THE AREA LATE THIS AFTN/EVENG...BRINGING SCT
PRECIP/TSTMS TO AREA. CB/VCTS MENTIONED FOR TERMINALS THRU EARLY
EVENING. WINDS WILL TURN NW-NE BEHIND FRONTAL BNDRY AND BRING
SLIGHTLY COOLER AND DRIER AIRMASS FOR SUN.

MAINLY VFR CONDITIONS TO PREVAIL ACRS THE TERMINALS SUN THRU MIDWEEK
AS HIGH PRES BUILDS ACROSS THE RGN. ONLY CAVEAT COMES WITH THE CHC
FOR SCT IFR DURING EARLY MORNINGS AND IN ISOLATED MAINLY DIURNALLY
DRIVEN PCPN.

&&

.MARINE...
A WEAK FRONTAL BOUNDARY WILL CONTINUE TO MOVE SOUTHEASTWARD OVER THE
RGN INTO TNGT FROM THE NW. AS THIS HAPPENS...S WINDS WL VEER TO THE
SW THIS AFTN/EVE BEFORE BECOMING N/NW BY LTR SUNDAY MORNING AS THE
BOUNDARY CROSSES THE WTRS.

LOOK FOR SHRA/TSRAS TO DVLP ALONG AND AHEAD OF BNDRY. NAM12 SHOWING
STRONGER WINDS AT H92 (20-25KTS) FOR A SHORT TIME N/S OVER THE BAY
FROM 02-05Z SUN. THINKING THIS IS TOO SHORT LIVED FOR AN SCA AND MAY
JUST USE A MWS OR SMW AS LOW LVL COLD AIR SURGE PUSHES THROUGH.
CONTINUE TO THINK SUST WINDS AOB 15 KT RANGE WILL WORK...ASIDE FROM
A LIMITED WINDOW OF GUSTS NEAR 20-25 KT RANGE.

WIND SHIFT TO THE NNE ON SUNDAY THEN HIGH PRESSURE BUILDS OVER THE
REGION THRU EARLY IN THE WORK WEEK. SSW FLWO DVLPS EARLY TO MID
WK BEFORE ANOTHER COLD FRONT APPROACHES THE REGION.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...CCW
AVIATION...JEF
MARINE...CCW
Hazardous weather outlook, Aug 2, 5:25 AM EDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
525 AM EDT SAT AUG 2 2008

ANZ630>633-650-652-654-656-658-MDZ021>025-NCZ012>017-030>032-102-
VAZ048-049-060>100-030930-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
525 AM EDT SAT AUG 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING IN
ADVANCE OF A COLD FRONT. THERE IS A SLIGHT RISK OF SEVERE
WEATHER...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
ON TUESDAY AND WEDNESDAY...HIGH TEMPERATURES MAY REACH THE UPPER
90S WITH HEAT INDICES NEAR 105.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

TG

In the hours before

Special weather statement, Aug 2, 2:10 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
210 PM EDT SAT AUG 2 2008

NCZ031-032-021915-
CHOWAN NC-PERQUIMANS NC-
210 PM EDT SAT AUG 2 2008

...STRONG THUNDERSTORM MOVING TO THE SOUTHEAST...

AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EDENTON...MOVING EAST AT 23 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR SAINT JOHNS AT 215 PM EDT...SOMERSET AT
220 PM EDT...DRUMMOND POINT...AND...SNUG HARBOR AT 225 PM EDT...
HOLIDAY ISLAND AT 230 PM EDT.

EXPECT SMALL HAIL...BRIEF HEAVY RAINFALL AND OCCASIONAL CLOUD TO
GROUND LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

WAMSLEY
Local storm report, Aug 2, 2:45 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
245 PM EDT SAT AUG 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     HAIL             1 N KINGS FORK          36.80N 76.63W
08/02/2008  E0.75 INCH       CITY OF SUFFOLK    VA   TRAINED SPOTTER

            JUST NORTH OF MAIN HAIL CORE.

&&

BJACKSON
Local storm report, Aug 2, 2:48 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
248 PM EDT SAT AUG 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     HAIL             DOWNTOWN SUFFOLK        36.72N 76.59W
08/02/2008  M0.75 INCH       CITY OF SUFFOLK    VA   TRAINED SPOTTER

            JUST SOUTH OF MAIN HAIL CORE.

&&

BJACKSON
Local storm report, Aug 2, 3:05 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
305 PM EDT SAT AUG 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     1 NW DOWNTOWN SUFFOLK   36.73N 76.60W
08/02/2008                   CITY OF SUFFOLK    VA   LAW ENFORCEMENT

            TREES DOWN JUST NORTH OF DOWNTOWN SUFFOLK ALONG HWY 58
            FROM MURPHYS MILL RD TO GODWIN BLVD.

&&

BJACKSON
Local storm report, Aug 2, 3:33 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
333 PM EDT SAT AUG 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             2 N DOWNTOWN SUFFOLK    36.75N 76.59W
08/02/2008  M1.00 INCH       CITY OF SUFFOLK    VA   PUBLIC

            JUST NORTH OF HWY 58 ON GODWIN RD.

&&

BJACKSON
Local storm report, Aug 2, 3:44 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
344 PM EDT SAT AUG 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             2 WSW BOWERS HILL       36.77N 76.46W
08/02/2008  E0.75 INCH       CITY OF CHESAPEAKE VA   PUBLIC

            DIMES AT KANGAROO EXPRESS GAS STATION.

&&

BJACKSON

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 1:13 PM EDTSevere Thunderstorm WarningAKQIsle of Wight35 min
Aug 2, 1:38 PM EDTSevere Thunderstorm WarningAKQYork, City of Hampton, City of Newport News, City of Poquoson26 min
Aug 2, 1:48 PM EDTSpecial Marine WarningAKQ57 min
Aug 2, 2:20 PM EDTSevere Thunderstorm WarningAKQCity of Suffolk55 min
Aug 2, 2:44 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Portsmouth49 min
Aug 2, 3:29 PM EDTSpecial Marine WarningAKQ61 min
Aug 2, 4:21 PM EDTSevere Thunderstorm WarningAKQGloucester39 min
Aug 2, 5:06 PM EDTSevere Thunderstorm WarningAKQGloucester, King and Queen, Middlesex29 min
Aug 2, 5:12 PM EDTSpecial Marine WarningAKQ93 min
Aug 2, 5:44 PM EDTSpecial Marine WarningAKQ61 min
Aug 2, 5:52 PM EDTSevere Thunderstorm WarningAKQAccomack53 min
Aug 2, 6:00 PM EDTSevere Thunderstorm WarningAKQNorthampton45 min
Aug 2, 6:25 PM EDTSpecial Marine WarningAKQ65 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.